Alert archive / Mississippi / Flash Flood Watches in 2006

Flash Flood Watch 2, NWS Mobile, AL

December 21, 20065 counties in Mississippi; Choctaw County, Clarke County, Washington County, Alabama

NWS Mobile, AL issued this flash flood watch at Dec 21, 2006, 3:55 PM CST for 5 counties in Mississippi; Choctaw County, Clarke County, Washington County, Alabama. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2006, 3:55 PM CST (21:55 UTC)
Expired
Dec 22, 2006, 7:50 AM CST
In force
16 hr
Issued by
NWS Mobile, AL
Flood severity
None

Counties Choctaw County, AL, Clarke County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KMOB 212155
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CST THU DEC 21 2006

...EXCESSIVE RAINFALL POSSIBLE OVER SOUTHEAST MISSISSIPPI...

.A SLOW MOVING FRONTAL BOUNDARY IS FORECAST TO INTERACT WITH A DEEPLY
MOIST ENVIRONMENT TO SUPPORT THE POTENTIAL OF EXCESSIVE RAINFALL OVER
SOUTHEAST MISSISSIPPI TONIGHT AND FRIDAY MORNING. 

MSZ067-075-076-078-079-220400-
/O.NEW.KMOB.FF.A.0002.061221T2155Z-061222T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
355 PM CST THU DEC 21 2006

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST MISSISSIPPI...
  INCLUDING THE FOLLOWING AREAS...GEORGE...GREENE...PERRY...
  STONE AND WAYNE.

* THROUGH FRIDAY MORNING

* LATEST DOPPLER WEATHER RADAR RAINFALL ESTIMATES OVER THE PAST DAY
  INDICATE THAT A GENERAL ONE TO THREE INCHES OF RAIN HAS FALLEN OVER
  SOUTHEAST MISSISSIPPI. ANALYSIS OF RADAR DATA SUGGESTS THAT AROUND
  5 INCHES OF RAIN HAS FALLEN IN A LOCALIZED AREA...JUST EAST OF MCHENRY
  MISSISSIPPI IN SOUTH CENTRAL STONE COUNTY.

* DUE TO THE SLOW MOVEMENT OF A WEAK FRONT ACROSS THE SOUTHERN STATES
  TONIGHT AND EARLY FRIDAY...ADDITIONAL RAINFALL AMOUNTS OF UP TO 3
  TO 5 INCHES OF RAINFALL IS POSSIBLE IN THE WATCH AREA.

A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND
OTHER POOR DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA.
PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS
OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

REMEMBER...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER 
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER 
TO TURN AROUND...AND DONT DROWN.

$$
3 follow-up statements
000 
WGUS64 KMOB 220445
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED...CORRECTED TEXT...
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1024 PM CST THU DEC 21 2006

...EXCESSIVE RAINFALL LIKELY OVER SOUTHEAST MISSISSIPPI AND WESTERN
SECTIONS OF SOUTHWEST ALABAMA...

.A SLOW MOVING FRONTAL BOUNDARY OVER CENTRAL LOUISIANA COMBINED 
WITH DEEP LAYERED MOISTURE OVER MUCH OF THE CENTRAL GULF COAST 
REGION WILL CONTINUE TO SUPPORT THE POTENTIAL OF EXCESSIVE RAINFALL 
OVER SOUTHEAST MISSISSIPPI AND PARTS OF SOUTHWEST ALABAMA TONIGHT 
AND EARLY FRIDAY MORNING.

ALZ051>053-221230-
/O.EXA.KMOB.FF.A.0002.000000T0000Z-061222T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-WASHINGTON-CLARKE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL
1024 PM CST THU DEC 21 2006

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST ALABAMA...
  INCLUDING THE FOLLOWING AREAS...CHOCTAW...CLARKE AND 
  WASHINGTON.

* THROUGH FRIDAY MORNING

* RADAR RAINFALL ESTIMATES INDICATE A LARGE AREA OF 2 TO 3 INCHES OF 
  RAIN OVER SOME WESTERN SECTIONS OF SOUTHWEST ALABAMA CONTINUES TO  
  SPREAD NORTHEASTWARD OVER CHOCTAW...WASHINGTON AND CLARKE           
  COUNTIES. ADDITIONAL RAINFALL UP TO ONE INCH PER HOUR WILL         
  BE LIKELY IN THE WATCH AREA FOR THE REMAINDER OF TONIGHT           
  CONTINUING INTO THE DAYLIGHT HOURS ON FRIDAY.

* DUE TO THE SLOW MOVEMENT OF A WEAK COLD FRONT ACROSS THE LOUISIANA
  AND MISSISSIPPI TONIGHT AND FRIDAY...ADDITIONAL RAINFALL AMOUNTS OF
  UP TO 3 TO 5 INCHES AREA WIDE WILL BE POSSIBLE IN THE WATCH AREA.

A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS
AND OTHER POOR DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA.
PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS
REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH
FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REMEMBER...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS.  DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
REMEMBER TO TURN AROUND...AND DONT DROWN.

$$

MSZ067-075-076-078-079-221230-
/O.CON.KMOB.FF.A.0002.000000T0000Z-061222T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
1024 PM CST THU DEC 21 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING 
  AREAS...GEORGE...GREENE...PERRY...STONE AND WAYNE.

* THROUGH FRIDAY MORNING

* RADAR RAINFALL ESTIMATES INDICATE THAT A SWATH EXTENDING FROM SOUTH
  CENTRAL STONE COUNTY TO SOUTH CENTRAL PERRY COUNTY HAS RECEIVED 5
  TO 8 INCHES OF RAIN SINCE WEDNESDAY NIGHT WITH ADDITIONAL RAINFALL
  EXPECTED THROUGH THE REMAINDER OF TONIGHT. A LARGE AREA OF 1.5 TO
  2.0 INCHES OF RAIN WAS ALSO NOTED IN THE WATCH AREA. ADDITIONAL
  RAINFALL UP TO ONE INCH PER HOUR WILL BE LIKELY IN THE WATCH FOR
  THE REMAINDER OF TONIGHT CONTINUING INTO THE DAYLIGHT HOURS ON
  FRIDAY.

* DUE TO THE SLOW MOVEMENT OF A WEAK COLD FRONT ACROSS THE LOUISIANA
  AND MISSISSIPPI TONIGHT AND FRIDAY...ADDITIONAL RAINFALL AMOUNTS OF
  UP TO 3 TO 5 INCHES AREA WIDE WILL BE POSSIBLE IN THE WATCH AREA.

A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS
AND OTHER POOR DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH
AREA. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS
REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF
FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REMEMBER...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS.  DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
REMEMBER TO TURN AROUND...AND DONT DROWN.

$$
000 
WGUS64 KMOB 221227
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
627 AM CST FRI DEC 22 2006

...EXCESSIVE RAINFALL LIKELY OVER SOUTHEAST MISSISSIPPI AND
WESTERN SECTIONS OF SOUTHWEST ALABAMA...

.A SLOW MOVING FRONTAL BOUNDARY OVER EASTER LOUISIANA AND WESTERN
MISSISSIPPI COMBINED WITH DEEP LAYERED MOISTURE OVER MUCH OF THE
CENTRAL GULF COAST REGION WILL CONTINUE TO SUPPORT THE POTENTIAL OF
EXCESSIVE RAINFALL OVER SOUTHEAST MISSISSIPPI AND PARTS OF SOUTHWEST
ALABAMA THIS MORNING.

ALZ051>053-MSZ067-075-076-078-079-221800-
/O.CON.KMOB.FF.A.0002.000000T0000Z-061222T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-WASHINGTON-CLARKE-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...WAYNESBORO...
RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...
WIGGINS...LUCEDALE
627 AM CST FRI DEC 22 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI...
  INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...
  CHOCTAW...CLARKE AND WASHINGTON. IN SOUTHEAST MISSISSIPPI...
  GEORGE...GREENE...PERRY...STONE AND WAYNE.

* UNTIL NOON CST TODAY

* RADAR RAINFALL ESTIMATES INDICATE THAT A SWATH EXTENDING FROM SOUTH
  CENTRAL STONE COUNTY TO CLARKE COUNTY HAS RECEIVED 5 TO 8 INCHES OF
  RAIN SINCE WEDNESDAY NIGHT WITH ADDITIONAL RAINFALL EXPECTED THIS
  MORNING. ADDITIONAL RAINFALLS UP TO ONE INCH WILL BE LIKELY IN THE
  WATCH THIS MORNING.

* DUE TO THE SLOW MOVEMENT OF A WEAK COLD FRONT ACROSS THE LOUISIANA
  AND MISSISSIPPI TODAY...ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 TO 2 INCHES
  AREA WIDE WILL BE POSSIBLE IN THE WATCH AREA.

A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS
AND OTHER POOR DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH
AREA. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS
REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF
FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REMEMBER...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS.  DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
REMEMBER TO TURN AROUND...AND DONT DROWN.

$$
000 
WGUS64 KMOB 221350
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
750 AM CST FRI DEC 22 2006

...FLASH FLOOD WATCH FOR INLAND SECTIONS OF SOUTHEAST MISSISSIPPI AND
SOUTHWEST ALABAMA HAS BEEN CANCELLED...

.THE RAIN HAS MOVED EAST OF THE WATCH AREA. A FEW MORE SHOWERS ARE
POSSIBLE...BUT DO NOT EXPECT ENOUGH TO CAUSE AN ADDITIONAL FLOODING. 

ALZ051>053-MSZ067-075-076-078-079-221500-
/O.CAN.KMOB.FF.A.0002.000000T0000Z-061222T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-WASHINGTON-CLARKE-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...WAYNESBORO...
RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...
WIGGINS...LUCEDALE
750 AM CST FRI DEC 22 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA AND
SOUTHEAST MISSISSIPPI HAS BEEN CANCELLED. EVEN THOUGH SOME LOCALS
HAVE SEEN 5 TO 8 INCHES OF RAIN...MAINLY YESTERDAY AFTERNOON AND
EVENING...THE RAIN HAS TAPERED OFF AND MOVED EAST OF THE WATCH
AREA...WITH LITTLE ADDITIONAL RAINFALL EXPECTED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Dec 21, 4:45 AM CST, 11 hours 10 minutes earlier.

Area forecast discussion, Dec 21, 4:45 AM CST, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
445 AM CST THU DEC 21 2006

.SHORT TERM TODAY AND TONIGHT...SURFACE ANALYSIS SUGGEST A WEAK
WARM FROM FROM SOUTHEAST MISSISSIPPI TO JUST NORTH OF MOBILE AND
SOUTHEAST OVER THE GULF JUST SOUTH OF THE PANHANDLE COAST. RADAR HAS
BEEN SHOWING A LESSENING OF THE PCPN COVERAGE OVERNIGHT OVER THE OUR
INLAND AREAS...LIKELY IN THE COOLER AND SOMEWHAT MORE STABLE AIR
NORTH OF THE WARM FRONT. GUIDANCE SHOWS NEAR 100 PERCENT POPS TODAY
EXCEPT FOR THE FLORIDA PANHANDLE AND ADJACENT ALABAMA COUNTIES THEN
CATEGORICAL ALL ZONES TONIGHT. BELIEVE THE CLUSTER OF SHOWERS AND
ISOLATED THUNDERSTORMS OVER SOUTHEAST LOUISIANA WILL CONTINUE TO
DIMINISH SOME AS THEY MOVE NORTHEAST BUT WE COULD SEE SOME LIGHT
RAIN FROM SUNRISE INTO MID MORNING. BANDED CIRRUS APPEARANCE ON THE
SATELLITE LOOPS MOVING FROM NORTHERN MEXICO INTO THE WESTERN GULF IS
WITH THE SOUTHERN JET...WHICH SHOULD TURN THE CORNER AND APPROACH
THIS AREA THIS AFTERNOON...POSSIBLY EARLY ENOUGH TO ENHANCE THE
PRECIPITATION THAT IS CURRENTLY MOVING NORTHEAST ACROSS THE CENTRAL
SECTIONS OF THE FORECAST AREA. COLD FRONT WILL BE JUST WEST OF THE
AREA TONIGHT AND PRE FRONTAL SHOWERS AND THUNDERSTORMS IN
CONJUNCTION WITH A SERIES OF UPPER IMPULSES WILL KEEP THE RAINFALL
GOING OFF AND ON OVERNIGHT. /11

.LONG TERM FRIDAY THROUGH NEXT WEDNESDAY...SLOW MOVING COLD FRONT
WILL TRACK EAST ACROSS THE FCST AREA ON FRIDAY...THEN CONTINUE TO
MOVE SLOWLY ON TO THE SOUTH AND EAST...STALLING OVER THE NORTHERN
GULF SATURDAY AND SATURDAY NIGHT. WITH THIS THE VERY HIGH RAIN
CHANCES THAT HAVE PERSISTED IN THE FORM OF SHOWERS AND THUNDERSTORMS
ON THURSDAY AND FRIDAY WILL TEMPORARILY DIMINISH OVER THE REGION.
THIS WILL BE SHORT LIVED...HOWEVER...AS A DYNAMIC UPPER LEVEL
DISTURBANCE MOVES EAST OUT OF TEXAS AND INTO THE SOUTHEASTERN STATES
ON SUNDAY AND SUNDAY NIGHT...RESULTING IN THE DEVELOPMENT OF SFC LOW
PRESSURE ALONG THE STALLED FRONTAL BOUNDARY. MODELS INDICATE THAT
THIS LOW WILL TRACK TO THE NORTHEAST TO THE FLORIDA PANHANDLE BY
SUNDAY EVENING. AS THE LOW APPROACHES FROM THE SOUTHWEST ON
SUNDAY...THEN MOVES ASHORE SOMEWHERE ALONG THE FLORIDA PANHANDLE
COAST SUNDAY NIGHT...LOOK FOR INCREASING THE RAIN CHANCE ONCE AGAIN.
DEPENDING ON EXACTLY HOW CLOSE TO THE FCST AREA THE LOW GETS AND
JUST WHERE IT MOVES ASHORE WILL DICTATE THE DOMINANT TYPE OF PCPN
EXPECTED. IF THE LOW STAYS FARTHER OFFSHORE AND MOVES ASHORE EAST OF
OUR FCST AREA...WE CAN EXPECT MORE OF A STRATIFORM TYPE PCPN...BUT
IF THE LOW MOVES MORE DIRECTLY OVER PORTIONS OF OUR FCST AREA
(PROBABLY EASTERN ZONES) WE WILL SEE MORE OF A CONVECTIVE POTENTIAL.
IN THE WAKE OF THIS LOW PRESSURE...THERE REMAINS A SLIGHT CHANCE FOR
PRECIPITATION TO CONTINUE CHRISTMAS DAY THROUGH NEXT TUESDAY WITH
WRAP AROUND MOISTURE PRESENT AND AN UPPER LOW MOVING EAST ACROSS THE
SOUTHEASTERN STATES. STILL MONITORING AS TO WHETHER OR NOT THE
AIRMASS WILL BE COLD ENOUGH OVER ANY PART OF THE FCST AREA TO SEE
ANY FREEZING/FROZEN PRECIP CHRISTMAS DAY NIGHT OR EARLY NEXT
TUESDAY. DRIER WEATHER TO RETURN BY NEXT WEDNESDAY. TEMPERATURES
WILL CONTINUE TO STEADILY DECLINE THROUGH THE PERIOD...DROPPING
BELOW NORMAL BY CHRISTMAS DAY AND REMAINING BELOW NORMAL FOR THIS
TIME OF THE YEAR THROUGH NEXT WEDNESDAY. /12

&&

.MARINE...WINDS AND SEAS OVER THE MARINE AREA SHOULD BE JUST BELOW
SMALL CRAFT ADVISORIES TODAY...MAY BE SOME BRIEF(LESS THAN 2 HOUR)
PERIODS OF 20 KNOT SUSTAINED WINDS AND 7 FOOT SEAS NEAR ISOLATED
THUNDERSTORMS ACROSS THE WESTERN SECTIONS THIS MORNING WITH COVERAGE
INCREASING AND SPREADING EAST BY AFTERNOON AND CONTINUING UNTIL
AFTER FROPA. WINDS REMAIN SOUTHEAST...BECOMING MORE SOUTHERLY LATE
TONIGHT AND FRIDAY IN ADVANCE OF COLD FRONT. COLD FRONT CROSSES
MARINE AREA DURING THE DAY FRIDAY WITH WINDS BECOMING WEST AND
NORTHWEST. HIGH BUILDS ACROSS MARINE AREA OVER THE WEEKEND. GFS
SHOWING A SURFACE LOW DEVELOPING OVER THE WESTERN GULF AND MOVING
NORTHEAST TO EAST OF FORECAST AREA BY LATE IN THE WEEKEND...IF THIS
SCENARIO PANS OUT...PRESSURE GRADIENT BETWEEN BUILDING HIGH AND
SURFACE LOW WILL INCREASE THE WINDS AND SEAS TO AT LEAST SCA LEVELS
BY SUNDAY. /11

&&

.FIRE WEATHER...A SLOW MOVING FRONTAL BOUNDARY WILL BE MOVING SLOWLY
EAST TOWARD THE REGION TODAY AND TONIGHT...THEN ACROSS THE FCST AREA
ON FRIDAY...KEEPING THINGS RATHER UNSETTLED WITH SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS.  A SLIGHT BREAK IN THE RAINFALL
IS EXPECTED ON SATURDAY...BUT RAINFALL POTENTIAL INCREASES ONCE
AGAIN SUNDAY AND SUNDAY NIGHT AS A LOW PRESSURE AREA MOVES NORTHEAST
FROM THE GULF OF MEXICO INTO THE FLORIDA PANHANDLE.  LIGHT TO
MODERATE SE TO S WIND FLOW TODAY AND TONIGHT WILL SHIFT TO THE NW BY
LATE FRIDAY AND DIMINISH AFTER THE FRONT MOVES THROUGH...BUT WINDS
WILL INCREASE FROM THE SOUTHEAST ONCE AGAIN BY SUNDAY AS THE LOW
PRESSURE MOVES NORTHEAST FROM THE GULF OF MEXICO INTO THE FLORIDA
PANHANDLE. /12

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  63  66  47 / 100  90 100  20
PENSACOLA   71  64  69  53 /  70 100 100  60
DESTIN      71  65  70  56 /  60 100 100  90
EVERGREEN   71  61  67  49 /  70  90 100  50
WAYNESBORO  71  58  60  43 / 100  90 100  20
CAMDEN      71  60  65  47 / 100  90 100  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&

12/SHEPHERD
Hazardous weather outlook, Dec 21, 11:18 AM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1118 AM CST THU DEC 21 2006

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
221200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
1118 AM CST THU DEC 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY THROUGH TONIGHT.

A LARGE SHIELD OF MODERATE TO HEAVY SHOWERS AND ISOLATED
THUNDERSTORMS WILL CONTINUE TO TRAIN OR MOVE OVER THE SAME AREAS OF
SOUTHEAST MISSISSIPPI AND THE INTERIOR OF SOUTHWEST ALABAMA THROUGH
THE DAY...CONTINUING INTO TONIGHT. THE MAIN AREAS AFFECTED LOOK TO BE
GENERALLY NORTHWEST OF INTERSTATE 65 THROUGH THE REMAINDER OF THE
DAY. 1 TO 2 INCHES OF ADDITIONAL RAIN CANNOT BE RULED OUT IN THESE
AREAS...WHICH COULD CAUSE SOME NUISANCE TYPE FLOODING IN LOWER LYING
AREAS...UNDERPASSES...AND OTHER POOR DRAINAGE AREAS. A LATER
ARRIVAL TO A MORE STEADY RAIN IS FORECAST INTO THE REMAINDER OF
THE AREA...INCLUDING THE GULF COAST.

SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A COLD FRONT MOVES ACROSS THE AREA FRIDAY...BECOMING STATIONARY
ACROSS THE SOUTH CENTRAL GULF OF MEXICO OVER THE WEEKEND.
PROJECTIONS ARE FOR 2 TO 4 INCHES OF STORM TOTAL RAINS ACROSS THE
FORECAST AREA BY FRIDAY NIGHT. THIS AMOUNT OF RAIN SHOULD NOT CAUSE
ANY SIGNIFICANT RIVER FLOODING BUT MAY CAUSE SOME MINOR FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS. THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW AT THIS TIME.

ANOTHER ROUND OF RAINS AND ISOLATED THUNDERSTORMS IS EXPECTED
SATURDAY NIGHT AND SUNDAY AS LOW PRESSURE DEVELOPS ON THE STATIONARY
FRONT OVER THE WESTERN GULF AND MOVES RAPIDLY NORTHEAST.

BOATING CONDITIONS COULD BECOME HAZARDOUS LATE IN THE WEEKEND. WINDS
OVER THE MARINE AREA LOOK TO INCREASE AND SEAS BUILD BY SUNDAY AS THE
LOW DEVELOPS.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME TUESDAY AND WEDNESDAY AS HIGH PRESSURE SLIDES EAST OVER THE
SOUTHERN UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.

Nearby

Flash Flood Watches in Mississippi, 2006Flash Flood Watches in Alabama, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.